Hell of a scare!

Well just got home from hospital! Went in yesterday morning for my second infusion for Rituximab! Had a reaction 20miniutes towards the end, nurses jumped in before it put my body into shock, went into 3 hours recovery and seemed fine so went home. Only to get home and a couple hours into being home I started having another reaction but this one was bad! I lost all speech my faced dropped on the left side, my face swelled up couldn't breath and to it worse the ambulance took 15mibs to get to me! Iv never been so scared! My heart stopped In The ambulance and then I woke up in A and E! we can't work out what happened because it was my second session and my first was fine! The only thing that changed is that they tryed to rush the infusion! Anyone having an infusion make sure you tell them to go slow!!! Your body will tell you how it is coping! Has anyone else had a reaction like this?! Squeezing my 3 children tight tonight lol!!! My mum saved my life last night because of how long the ambulance took! If she wasn't here God knows what would of happened!! After all that I hope this infusion has work lol now to wait till Jan to se what it does to my SLE and discoid and AT x

17 Replies

  • My goodness, that must have been scary. Thank heavens for your Mum. Take it easy, I think you've earned it. Sending hugs .

  • What a fright. Sounds as though you're right about them rushing, it's tempting. I've been next to someone having a reaction just once and the crash team were there almost before we realised what was happening.

    Do they give you antihistamine plus steroid with the ritiximab ?

    Was this the second time you'd had it?

    Hope you're ok now,cxx

  • Wow! Love your attitude though. Best Wishes for next time. xx

  • What a shock for all of you. Give your mum a big hug from me. I thought they would have kept an eye on you for longer than a day though. Take extra care.

    Babs x

  • For some reason my body wasn't coping well that day my blood pressure was up and down, my tempurture was up and down to? Yes they gave me 100mg of steroid and antihistamine. Pre meds half hour before we started! Mum said then again when I had the reaction. Very scary but I'm ok now and that's all that matters! Just scared if Iv got to have more Infusion and it can happen again! Thank you guys xx

  • I had the same problem with the dosage of tablets they gave me I had a very bad reaction which turn me blur and I stopped talking and couldn't catch my breath with severe chest pains I thought I was having a heart attack they put me on steroids in return have got better but health wise feel terrible with weight gain and pains in my bones I'm battling with severe depression but god bless your mum for saving you,if it wasn't for my dad I wouldn't be here today he saved my life. I hope we all get through this hard as it may seem and closed in as I am I hope I can come out of this flare.

  • So pleased that you are ok. Good luck for your next round x

  • My first infusion with rituximab went fine too but the second was horrendous. I was in such dreadful pain they had to slow it right down and inject me with painkillers. When I eventually got home I suffered with dizzyness for a few weeks and could not drive. I came out in cold sores all Over my mouth and nose. I suffered hot flushes every half hour and immediately went into an early menopause. But I must admit I was free from joint pain for 6 months. My rheumy insisted that I never have it again

  • After all that I should hope that you was pain free (even if it was for only 6 months)!!!


  • So sorry to hear what happened to you - it sounds so awful. Glad you are ok. Take Care x

  • 💐💐💐💐💐 hope you're feeling more settled after that horrendous ordeal, Lilly: you're very brave! And thanks for telling us about it all: we need to know how & why these things can happen XOXO coco

  • Glad you are ok. That would have scared me too. Fingers crossed it works seeming how you went thru all of this.

  • Glad that you out of it ok. Very scary to hear what can happen. Hugs all round x

  • Sorry to hear you had such a bad reaction to the infusion.I have had three infusions with the only side affect being during flares I do not have pain but shall be wary of having a further infusion We have enough problems without having add ons. Keep in touch and let us know if any further side effects


  • I'm not scared of having another infusion but like we all know we have to be in charge of our body! We know what our body can or can not take! Now thinking of it I should of said straight away to slow down! I don't want to scare people by sharing what happened to me because I was told to tell the nurses to take it slow and I didn't! Just do not want what happened to me to happen to anyone else! So I put this so you all can be aware of how dangerous infusions can be if you don't listen to your body! Thank you for all you support and I love talking to all you guys!!! Much love to you all x

  • Good advice. It just makes common sense. They shouldn't be under pressure to rush, and your story is a good reminder that we must be our own advocates, ask tough questions, and insist on being taken seriously. Also, God bless your Mom, and all Moms. And, by sharing your experience, you have certainly saved lives by making patients more aware...warmest regards, Dave T

  • Wow, sounds scary! Glad to hear that you are doing fine now.

You may also like...